Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 1168 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed569    
    Printed15    
    Emailed0    
    PDF Downloaded123    
    Comments [Add]    

Recommend this journal

 
CASE REPORT
Year : 2019  |  Volume : 61  |  Issue : 3  |  Page : 307-310

Haloperidol-related neutropenia


Department of Psychiatry, Bezmialem Vakif University, Istanbul, Turkey

Correspondence Address:
Dr. Ebru Sahan
Department of Psychiatry, Bezmialem Vakif University, Adnan Menderes Bulvari (Vatan Street), P. K. 34093 Fatih, Istanbul
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/psychiatry.IndianJPsychiatry_152_18

Rights and Permissions

Phenothiazines like antipsychotics have been known to cause neutropenia, but this has been reported very rarely with haloperidol. A 20-year-old male patient admitted to emergency service (emergency room) with shortness of breath, chest pain, and anger. He was diagnosed with pneumonia and prescribed moxifloxacin. After 2 days with antibiotic, he readmitted. Left lung pneumothorax was detected, and thorax computerized tomography was requested. However, he opposed and beated one of the hospital officials. The diagnosis of manic episode due to antibiotic moxifloxacin was considered. The tube thoracostomy had to be done, and antibiotic therapy was stopped. Haloperidol 10 mg/day and biperiden 4 mg/day injections were administered because he continued to resist medical interventions. After haloperidol, his leukocyte count decreased. He responded well to filgrastim (Neupogen) and blood transfusions, so a drug-related cause of neutropenia has been suspected. He was switched from haloperidol to quetiapine 300 mg twice a day. His white blood cell count returned to normal levels.



[FULL TEXT] [PDF]*

        

Print this article         Email this article